Faculty & Research


Zheng Xu

Department of:  Finance


Phone:  +86 (0)21 52301135

Email:  xzheng@sjtu.edu.cn



Xu Zheng received his Ph.D. in economics from Princeton University. He was an assistant professor with University of Texas at Austin. He is now a tenured professor of finance with Shanghai Jiao Tong University. He has published in top econometrics journals, such as Journal of Econometrics, Econometric Theory, Advances in Econometrics. He has been referees for many top economics journals and has presented his work in many international conferences.


A Goodness-of-fit Test for Copulas Based on Martingale Transformation”Journal of Econometrics, https://doi.org/10.1016/j.jeconom.2019.08.007 (with Xiaohui Lu)

“The Comparison of the Hedonic, Repeated Sales, and Hybrid Models: Evidence from the Chinese Paintings Market”, Cogent Economics and Finance, 6(1) (2018) (with Fang Wang)

 “Performance analysis of investing in Chinese oil paintings based on a hedonic regression model of price index”China Finance Review International, 7(3),323-342 (2017) (with Fang Wang)

 “Contrarian Trading Strategy in Chinese Stock Market based on Cash Flow Factor”, Review of Investment Studies (in Chinese), 36, 59-7 (2017) (with Yinfei Zhu)

 “Long Memory in Asymmetric Dependence between LME and Chinese Aluminum Futures”, The Journal of Futures Markets, 36, 267-294 (2016) (with Yuting Gong)

 “Long Memory in Tail Dependence Based on Copula Models”, Journal of Systems Science and Mathematical Sciences (in Chinese), 6, 783-799 (2016) (with Yuting Gong)

 “A Model-free Test for Contagion between Energy Market and Stock Market”Economics Letters, 130, 1-4 (2015) (with Zhiyuan Pan and Yuting Gong)

 “Asymptotically Distribution-free Tests for the Volatility Function of a Diffusion”, Journal of Econometrics184124-144 (2015) (with Qiang Chen and Zhiyuan Pan)

 “Testing Asymmetric Correlations in Stock Returns via Empirical Likelihood Method,”

China Finance Review International, 4, 42-57 (2014) (with Zhiyuan Pan and Qiang Chen)

“Specification Testing of Drift Function in Diffusion Models based on Khamaladze’s Martingale Transformation”, Journal of Management Sciences in China (in Chinese), 17(11),43-56 (2014) (with Qiang Chen and Xiu Xu)

Short-term Forecasting of CPI Based on MIDAS Models”, Statistical Research (in Chinese), 31(12), 25-31 (2014) (with Yuting Gong and Qiang Chen)

“Arbitrage Strategy in Chinese Bond Futures Market”, Price Theory and Practice (in Chinese), 11, 83-85 (2014) (with Yuxiang Fang)

“Hedging Performance between Stock Market and Stock Index Future Market and the Market Imperfection in China”, Systems Engineering-Theory & Practice (in Chinese), 11, 2734-2745 (2013) (with Qiang Chen and Xiaoqiang Lin)

“Jumps in Chinese Stock Market and Pricing of Stock Index Futures”, Review of Investment Studies (in Chinese), 6, 144-158 (2013) (with Qiang Chen and Zhiyuan Pan)

 “Testing Parametric Conditional Distributions Using the Nonparametric Smoothing Method,” Metrika, 75, 455-469 (2012)

“Mutual Fund Herding Behavior Analysis Based on Price Forecasting Power,” Shanghai Management Science (in Chinese),33, 24-26 (2011) (with Peng Xie)

 “Testing Heteroskedasticity in Nonlinear and Nonparametric Regressions,” Canadian Journal of

Statistics37282-300  (2009)

“Testing for Discrete Choice Models,” Economics Letters, 98, 176-184 (2008)

 “Nonlinear Methods in Microeconometrics,” with Chunrong Ai,  in Series on Western Research in the Humanities and Social Sciences, China Renmin University (2008)

 “A Consistent Test of Conditional Parametric Distributions,” Econometric Theory, 16, 667-691 (2000)

 “Specification Testing and Nonparametric Estimation of the Human Capital Model,” in T. B. Fomby and R. C. Hill, eds., Advances in Econometrics: Applying Kernel and Nonparametric Estimation to Economic Topics, Volume 14, JAI Press (2000).

 “Consistent Specification Testing for Conditional Symmetry,” Econometric Theory, 14, 139-149 (1998).

 “A Consistent Nonparametric Test of Parametric Regression Models under Conditional Quantile Restrictions,” Econometric Theory, 14, 123-138 (1998).

 “A Consistent Specification Test of Independence,” Journal of Nonparametric Statistics, 7, 297-306 (1997).

 “A Strong Law of Large Numbers: Solution,” Econometric Theory, 12, 210-212 (1996).

 “A Consistent Test of Functional Form via Nonparametric Estimation Techniques,” Journal of Econometrics, 75, 263-289 (1996).

 “Semiparametric Efficiency Bounds for the Binary Choice and Sample Selection Models under Symmetry,” Economics Letters, 47, 249-253 (1995).

 “Deriving Restricted Least Squares Estimator without a Lagrangean: Solution,” Econometric Theory, 10, 447-448 (1994).

 “Efficiency as Correlation: Solution,” Econometric Theory, 10, 228 (1994).